Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 7:42 PM EDT for 4 counties in North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2010, 7:42 PM EDT (23:42 UTC)
- Expired
- Oct 27, 2010, 8:19 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC, Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 7:50 PM EDT | TSTM WND DMG | 4 Se Ellisboro, NC | TREE DOWN ON CARLTON RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 12:13 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
692
WFUS51 KRNK 272342
TORRNK
NCC157-169-171-197-280045-
/O.NEW.KRNK.TO.W.0025.101027T2342Z-101028T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 845 PM EDT.
* AT 737 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR KING...MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GERMANTON...
WALNUT COVE...
PINE HALL...
MADISON...
MAYODAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3633 8048 3647 7989 3624 7988 3625 8045
3618 8044 3617 8049
TIME...MOT...LOC 2342Z 249DEG 26KT 3627 8030
$$2 follow-up statements
669
WWUS51 KRNK 280005
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT WED OCT 27 2010
NCC157-169-171-197-280045-
/O.CON.KRNK.TO.W.0025.000000T0000Z-101028T0045Z/
YADKIN NC-ROCKINGHAM NC-STOKES NC-SURRY NC-
805 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHEASTERN SURRY...SOUTHERN STOKES...SOUTHWESTERN ROCKINGHAM AND
NORTHEASTERN YADKIN COUNTIES...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PINE HALL...OR
NEAR WALNUT COVE...MOVING EAST AT 75 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3633 8048 3647 7989 3624 7988 3625 8045
3618 8044 3617 8049
TIME...MOT...LOC 0005Z 255DEG 66KT 3635 7998
$$049
WWUS51 KRNK 280019
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 PM EDT WED OCT 27 2010
NCC157-169-171-197-280029-
/O.CAN.KRNK.TO.W.0025.000000T0000Z-101028T0045Z/
YADKIN NC-ROCKINGHAM NC-STOKES NC-SURRY NC-
819 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR SOUTHEASTERN SURRY...SOUTHERN STOKES...
SOUTHWESTERN ROCKINGHAM AND NORTHEASTERN YADKIN COUNTIES IS
CANCELLED...
THE THUNDERSTORM PRODUCING THE TORNADO HAS MOVED OUT OF THE
WARNING AREA.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
LAT...LON 3633 8048 3647 7989 3624 7988 3625 8045
3618 8044 3617 8049
TIME...MOT...LOC 0019Z 255DEG 66KT 3641 7967
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:17 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 27, 4:17 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 417 PM EDT WED OCT 27 2010 .SYNOPSIS... A COLD FRONT WILL PROGRESS EAST OF THE AREA TONIGHT. HIGHER PRESSURE WILL BUILD IN FROM THE WEST LATER TONIGHT INTO FRIDAY... RESULTING IN GUSTY WEST TO NORTHWEST WINDS AND A RETURN TO COOLER AND DRIER WEATHER. && .NEAR TERM /THROUGH THURSDAY/... KEEPING TORNADO WATCH 733 GOING INTO 8 PM FOR THE PIEDMONT OF VA/NC. FRONT SITUATED OVER THE BLUE RIDGE WILL SLOWLY WORK EAST AS LAST OF THE RIPPLES ALONG IT MOVE OUT OVER THE NC PIEDMONT THIS EVENING. HAVE SLOWED DOWN DRYING INTO LATE EVENING IN THE WEST AND NOT UNTIL LATE THU MORNING OUT EAST. SUFFICIENT INSTABILITY AND SHEAR WILL KEEP THREAT OF SVR GOING TIL 8 PM BEFORE AIR MASS STABILIZES AND CORE OF STRONGER WINDS SHIFT EAST. FOR LOWS TONIGHT...THINKING THE MAV/MET BLEND WORKS BEST WITH LOWS IN THE LOWER 50S IN THE WEST BEHIND THE FRONT AND LOWER 60S EAST. MODELS KEEP WINDS DOWN UNTIL THURSDAY WITH NEXT SHORTWAVE APPROACHING FROM THE OHIO VALLEY. COULD SEE SOME LOW CLOUDS AND/OR FOG TONIGHT BUT SEEMS THE AMOUNT OF DRYING ON THE WV LOOP SHOULD PREVENT LOW CLOUDS FROM FORMING. THURSDAY...SUNSHINE RETURNS WITH BREEZY WEST WINDS. NOT ENOUGH STRONG WINDS ALOFT TO WORRY ABOUT AN ADVISORY. TEMPS WILL BE MILD WITH HIGHS IN THE 70S...AND 60S IN THE WEST. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... UPPER LEVEL TROUGH AND VORT MAX MOVES THROUGH THE AREA THURSDAY NIGHT. THIS FEATURE WILL BRING A RATHER STRONG LOW LEVEL JET OVER THE FORECAST AREA...WITH 850MB WINDS OF 40 TO 50 KTS. AT THE SAME TIME STRONG LOW LEVEL COLD AIR ADVECTION WILL LIKELY KEEP MANY AREAS WELL MIXED THROUGH THE NIGHT. SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE WILL AID IN SHARPENING THE INVERSION. MODELS ARE SHOWING AN EXTREMELY STEEP INVERSION DEVELOPING...AS CAA NEAR THE SURFACE IS MUCH STRONGER THAN THAT EVEN AT 850 MB. THIS SHOULD ALLOW STRONG WINDS TO REACH THE SURFACE ACROSS THE WESTERN HIGH ELEVATIONS WHERE WIND ADVISORY CRITERIA MAY BE MET. ACROSS THE LOWER ELEVATIONS EXPECTING A BREEZY NIGHT. WENT WITH WARMER LOWS...AS DO NOT BELIEVE CAA WILL BE QUITE AS STRONG AS NAM SHOWS...AND EXPECT THE WINDS WILL KEEP US MIXED RESULTING IN A NIGHT THAT WE ROUTINELY SEE LOWS A FEW DEGREES ABOVE GUIDANCE. UPSLOPE CLOUDS ARE LIKELY ACROSS THE WESTERN SLOPES...WITH SOME DRIZZLE OR LIGHT SHOWERS POSSIBLE THROUGH EARLY FRIDAY MORNING. FRIDAY WILL BE THE COOLEST DAY...AS DESPITE FULL SUNSHINE WE WONT COMPLETELY MIX OUT FROM THE MORNING INVERSION. EXPECTING HIGHS AROUND 5 DEGREES BELOW NORMAL RANGING FROM THE MID 50S IN THE WEST TO THE LOW 60 IN THE PIEDMONT. SOME OF THE HIGHER ELEVATIONS OF WESTERN GREENBRIER MAY NOT MAKE IT OUT OF THE 40S. HIGH PRESSURE MOVES OVERHEAD FRIDAY NIGHT ALLOWING THE WINDS TO GO CALM. THIS COMBINED WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING ACROSS MOST LOCATIONS. THUS THE POTENTIAL EXISTS FOR A WIDESPREAD FROST ACROSS THE PIEDMONT. TEMPERATURES REBOUND SATURDAY AS 850MB TEMPS PUSH INTO THE 8 TO 10C RANGE. MOSTLY SUNNY SKIES SHOULD PERSIST WITH JUST SOME HIGH CIRRUS LIKELY. SATURDAY NIGHT WILL BE ANOTHER COOL NIGHT...BUT WARMER THAN FRIDAY NIGHT AS THE HIGH SHIFTS OFF TO OUR SOUTHEAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LONGER RANGE MODELS IN MUCH BETTER AGREEMENT THAN PREVIOUS RUNS... WITH GFS TRENDING TOWARD CONSISTENT ECMWF SOLUTION OF DEVELOPING A HIGHLY AMPLIFIED UPPER FLOW OVER MUCH OF THE NATION DURING THE LONG TERM PERIOD. DEVELOPMENT OF A STRONG ALEUTIAN/NORTHERN PACIFIC LOW WILL BUILD DOWNSTREAM RIDGE OVER WESTERN PORTION OF THE NATION...WITH TELECONNECTIONS SUPPORTING A SERIES OF STRONG PACIFIC SHORT WAVES CRESTING RIDGE AND DIGGING SOUTHEAST...BREAKING DOWN WHAT WAS INITIALLY A FLAT ZONAL FLOW OVER THE EASTERN PORTION OF THE NATION. BEGINNING OF LONG TERM PERIOD FROM SUNDAY INTO MONDAY SHOULD INITIALLY BE DRY WITH GRADUALLY MODERATING TEMPERATURES AS WINDS AT THE SURFACE AND ALOFT GRADUALLY BACK WITH TIME. HOWEVER... BACKING WINDS WILL EVENTUALLY BRING INCREASING MOISTURE...AND WITH COOL HIGH PRESSURE WEDGED IN FROM THE NORTHEAST...RELATIVELY COOL TEMPERATURES WITH A RELATIVELY FLAT DIURNAL TEMPERATURE CURVE WILL OCCUR FROM TUESDAY INTO WEDNESDAY ALONG WITH AN INCREASING THREAT OF PRECIPITATION AS ISENTROPIC LIFT INCREASES OVER THE AREA. HPC GUIDANCE LOOKED FAIRLY REASONABLE THROUGH THE PERIOD...AND WAS GENERALLY ACCEPTED WITH LITTLE TO NO SIGNIFICANT MODIFICATION. && .CLIMATE... RECORD HIGH AT DANVILLE MAY BE BROKEN. CURRENT RECORD IS 83 SET IN 1973. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP/WERT NEAR TERM...WP SHORT TERM...MC LONG TERM...WERT AVIATION...AMS/WP CLIMATE...
Hazardous weather outlook, Oct 27, 3:49 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT WED OCT 27 2010 NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-282000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 349 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ032>034-043-282000- SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-HENRY- 349 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE BLUE RIDGE THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-282000- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 349 PM EDT WED OCT 27 2010 ...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-022>024-035-282000- ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST- 349 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 27, 4:07 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 7 SE DILLWYN 37.47N 78.38W
10/27/2010 BUCKINGHAM VA TRAINED SPOTTER
LARGE TREE LIMBS DOWN NEAR CAIRA ROAD. WINDS ESTIMATED TO
BE 60 MPH.
&&
HYSELLLocal storm report, Oct 27, 4:41 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 2 S LEASBURG 36.38N 79.17W
10/27/2010 CASWELL NC LAW ENFORCEMENT
TREES DOWN ON RIDGEVILLE ROAD
&&
HYSELLSpecial weather statement, Oct 27, 5:22 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED OCT 27 2010
NCZ006-272130-
CASWELL NC-
522 PM EDT WED OCT 27 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 518 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PROSPECT HILL...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3623 7918 3623 7938 3624 7942 3631 7947
3643 7915 3625 7915 3623 7917Special weather statement, Oct 27, 5:50 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT WED OCT 27 2010
VAZ034-045-046-272230-
APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-
550 PM EDT WED OCT 27 2010
...SCATTERED THUNDERSTORMS WILL AFFECT APPOMATTOX...BEDFORD AND
CAMPBELL COUNTIES...
AT 546 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF RUSTBURG TO 6 MILES WEST OF EVINGTON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR BOCOCK AROUND 600 PM...SPOUT SPRING AROUND
615 PM AND APPOMATTOX NATIONAL HISTORIC PARK AROUND 630 PM.
LAT...LON 3712 7932 3714 7934 3711 7937 3710 7944
3726 7954 3740 7908 3739 7907 3740 7906
3748 7882 3728 7870Special weather statement, Oct 27, 6:41 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT WED OCT 27 2010
NCZ003-004-020-272330-
STOKES NC-SURRY NC-YADKIN NC-
641 PM EDT WED OCT 27 2010
...A LINE OF THUNDERSTORM WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
EAST BEND...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENON AROUND 650 PM...KING AROUND 700 PM...
CAPELLA AROUND 705 PM...GERMANTON AROUND 710 PM...DANBURY AROUND 715
PM AND WALNUT COVE AROUND 720 PM.
LAT...LON 3611 8066 3628 8069 3645 8014 3625 8008
3625 8045 3623 8044 3612 8044 3611 8045Special weather statement, Oct 27, 6:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT WED OCT 27 2010
VAZ045>047-272330-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
650 PM EDT WED OCT 27 2010
...A LINE OF THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF APPOMATTOX...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TOGA AROUND 700 PM...ANDERSONVILLE AROUND 715
PM AND DILLWYN AROUND 730 PM.
LAT...LON 3763 7825 3734 7847 3733 7852 3737 7858
3734 7860 3731 7865 3728 7866 3718 7898
3746 7891 3770 7825The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:08 PM EDT | Special Weather Statement | RNK | Surry | 52 min |
| Oct 26, 11:21 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 54 min |
| Oct 26, 11:27 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 48 min |
| Oct 27, 1:34 AM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Oct 27, 1:58 AM EDT | Special Weather Statement | RNK | Caswell | 47 min |
| Oct 27, 2:44 AM EDT | Tornado Warning | RNK | Rockingham, Stokes | 46 min |
| Oct 27, 3:31 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 44 min |
| Oct 27, 4:56 AM EDT | Flash Flood Warning | RNK | Rockingham, Stokes | 4 hr |
| Oct 27, 1:26 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 1:40 PM EDT | Tornado Warning | RNK | Yadkin | 35 min |
| Oct 27, 2:29 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 61 min |
| Oct 27, 3:23 PM EDT | Tornado Warning | RNK | Caswell | 46 min |
| Oct 27, 5:22 PM EDT | Special Weather Statement | RNK | Caswell | 8 min |
| Oct 27, 6:41 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes, Surry, Yadkin | 73 min |
| Oct 27, 7:51 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 54 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.